Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Cardinal invariants concerning
bounded families of extendable
and almost continuous functions


Authors: Krzysztof Ciesielski and Aleksander Maliszewski
Journal: Proc. Amer. Math. Soc. 126 (1998), 471-479
MSC (1991): Primary 26A21; Secondary 54C08
MathSciNet review: 1422855
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce and examine a cardinal invariant $\operatorname{A}_{\textup{b}}$ closely connected to the addition of bounded functions from $\mathbb{R}$ to $\mathbb{R}$. It is analogous to the invariant $\operatorname{A}$ defined earlier for arbitrary functions by T. Natkaniec. In particular, it is proved that each bounded function can be written as the sum of two bounded almost continuous functions, and an example is given that there is a bounded function which cannot be expressed as the sum of two bounded extendable functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26A21, 54C08

Retrieve articles in all journals with MSC (1991): 26A21, 54C08


Additional Information

Krzysztof Ciesielski
Affiliation: Department of Mathematics, West Virginia University, Morgantown, West Virginia 26506–6310
Email: kcies@wvnvms.wvnet.edu

Aleksander Maliszewski
Affiliation: Department of Mathematics, Pedagogical University, Arciszewskiego 22, 76–200 Słupsk, Poland
Email: wspb05@pltumk11.bitnet

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04098-2
PII: S 0002-9939(98)04098-2
Keywords: Peripheral continuity, almost continuity, connectivity, extendability
Received by editor(s): March 28, 1996
Received by editor(s) in revised form: August 11, 1996
Additional Notes: This work was partially supported by NSF Cooperative Research Grant INT-9600548
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society